My 63-year-old husband had a massive heart attack three years ago and subsequent sextuple bipass from which he recovered well. Last spring he had a significantly smaller attack but which was frightening nonetheless - when the ambulance arrived his heartbeat was 200x/per minute! He was hospitalized for a week, recovered quickly and made further adjustments to his diet and exercise routine. Those adjustments resulted in lower blood pressure and some additional weight loss, but decreased muscle tone. In the past 2 months he has also exerienced quite rapid hair loss - what limited hair he had has thinned significantly - meaning the hair itself is fragile and now whispy, his eyebrows are nearly gone and his (never substantial) mustache is following suit. It seems foolish to ask if this latter event is related to his heart, but I wonder if they may be related to his medication regimen. He takes Plavix, Zocor, Lisinopril, Coreg and aspirin.
I do believe that hair loss can be a side effect of one or more of those meds...I do know that the Coreg caused some thinning of my hair, which was reversed once I was able to cut my dose. I am not taking the others....well...the aspirin when I remember, but I don't think that does it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.